MAUDE Adverse Event Report: HALYARD HEALTH MICROCUFF ENDOTRACHEAL TUBE FOR PEDIATRICS, 3.5 MM, ORAL/NASAL MAGILL; VAP MICROCUFF ENDOTRACHEAL TUBES

HALYARD HEALTH MICROCUFF ENDOTRACHEAL TUBE FOR PEDIATRICS, 3.5 MM, ORAL/NASAL MAGILL; VAP MICROCUFF ENDOTRACHEAL TUBES
Model Number 35112
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Bradycardia (1751)
Date of Event 05/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is not possible as no lot number was provided.Upon completion of the sample evaluation and the investigation; a follow-up report will be filed.All information reasonably known as of 12-jun-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
It was reported the green adaptor on the endotracheal (et) tube snapped during use.When the nurse removed the connector from the end of the tube in order to insert the in-line suction, the connector snapped in half leaving half of the device stuck inside the et tube.The patient desaturated during the time it took to fix the broken end.The patient also became bradycardic and did require some time to resaturate, but eventually the patient became stable again.The device was in use for one hour prior to the event.A procedure was undertaken to replace the product.The faulty green adaptor was cut off and replaced with a new et tube end.Later that day the patient was to another facility.No additional information was provided.
 
Additional Manufacturer Narrative
One green vent connector was received, the associated endotracheal (et) tube was not received.The original product packaging was received with the sample device.The green vent connector was received in two pieces.The tapered tip was detached from the body of the connector.An approximately 9mm long section of the et tube remained attached to the green tip.The pieces of the connector were examined under magnification.The tip, inside the et tube section, exhibited obvious stress.The outer surface us scratched and striated.The separated edge was jagged and compressed.The point of separation on the connector body exhibited stress whitening along one side.The wings on the connector body were identified with mold marks "p" and "3.5mm".Striation marks from sample review indicate that user may have tried to use a tool to remove the connector from the tube causing stress to the connector.All information reasonably known as of 11-jul-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Brand Name
MICROCUFF ENDOTRACHEAL TUBE FOR PEDIATRICS, 3.5 MM, ORAL/NASAL MAGILL
Common Device Name
VAP MICROCUFF ENDOTRACHEAL TUBES
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key7598230
Report Number3011270181-2018-00015
Device Sequence Number1421992
Product Code BTR
UDI-Device Identifier10680651351125
UDI-Public10680651351125
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K080821
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Model Number35112
Device Catalogue Number991035112
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/17/2018
Supplement Date Received by Manufacturer06/22/2018
Initial Report FDA Received Date06/13/2018
Supplement Report FDA Received Date07/13/2018
Patient Sequence Number1
Patient Age8 MO